Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16
  1. #11
    Join Date
    Sep 2011
    Posts
    4,281

    Re: Tapering down on Olanzapine

    Yep im on 187.5mg of ven and have absolutely no intention of lowering anytime soon, i tried to in December and crashed bigtime so I'm sticking with the ven for the long haul XX
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  2. #12
    Join Date
    Mar 2014
    Posts
    23,873

    Re: Tapering down on Olanzapine

    Gregcool is just starting to reduce his on the GAD board. Maybe some support is possible between you all?
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  3. #13
    Join Date
    Mar 2014
    Posts
    1,004

    Re: Tapering down on Olanzapine

    Hi, all,

    Just wanted to offer my support to Aprilmoon, hang in there hun! I can't remember whether you have tried Trazodone, didn't like/can't manage it, or what, but I am still finding it effective at 50 mg. Some take 25. Am doing really well on this plus ven still, lowered now to 75 mg for summer.

    As for the discontinuation misery, amongst the reviews and unofficial research I have done, antihistamines are recommended to help ease symptoms from withdrawal of these meds, since some of the receptors are the same, if that makes sense. In other words, some of the nastiness is due to the removal of the antihistamine-like effects of the drugs, coincidental though they are. You may wind up having bad flu-like symptoms, including severe body aches. I get these whenever I forget to take my ven, lol! Therefore, temporary bridging in of antihistamines is meant to help with giving these receptors what they are craving. Antihistamines do have a common side effect of drowsiness, of course, and this should help against the anxiety and insomnia. Check with your pharmacist (chemist) when you pick them up.

    Good luck, sweetie, you'll get there! Big hugs!
    Marie xx

  4. #14
    Join Date
    Oct 2015
    Posts
    60

    Re: Tapering down on Olanzapine

    Quote Originally Posted by aprilmoon View Post
    Does anyone have any experience in tapering down on this?
    I am currently trying to taper down on olanzapine. I have been taking 7.5mg (2.5mg am and 5mg pm) for about 6 months and I am not happy about the weight gain. And I have other concerns.

    Anyway, I have learned on another forum that the safest was to taper off most psychiatric drugs is by reducing by 10% of the current dose every four weeks or so. That way discontinuation symptoms can be hopefully avoided. It's a long haul though.

    For example, if you were taking 100mg of drug X then you would reduce to 90mg and stay there for 4 weeks. Then, down to 81mg for 4 weeks, 73mgs and so on. It's an exponential decay.

    Some people may find that they can taper off more rapidly. I'm not advocating this by the way. However if, for whatever reason, you have decided that you want off some drug or other then the 4 week/10% approach seems to be the safest. You should probably discuss it with your doctor also.

    To get accurate doses when cutting tablets it would require investing in a very sensitive weighing scales. They can be purchased fairly cheaply on Amazon.
    __________________
    This too will pass ...

  5. #15
    Join Date
    Mar 2014
    Posts
    23,873

    Re: Tapering down on Olanzapine

    Quote Originally Posted by dedalus View Post
    To get accurate doses when cutting tablets it would require investing in a very sensitive weighing scales. They can be purchased fairly cheaply on Amazon.
    Yep, a couple of quid of Ebay for a jewellery scale. I've got one that measures 0.01-200g.

    You are going to be getting some tiny pieces with that 10% method. Any crushing will likely be impacting on your method so you will be needing a very thin sharp blade. Are you using a Stanley knife or something?

    Not all meds can be cut, but I known Olanzapine can be. I guess you are having to weigh the pill first but how much of that overall weight is fillers & binders too? Since it's homogenised at least you can still do the 10% reduction but wouldn't it be 10% of the pill weight since the drug dosage will be lower than this?
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  6. #16
    Join Date
    Oct 2015
    Posts
    60

    Re: Tapering down on Olanzapine

    Quote Originally Posted by MyNameIsTerry View Post
    Since it's homogenised at least you can still do the 10% reduction but wouldn't it be 10% of the pill weight since the drug dosage will be lower than this?
    Yes indeed. I would base the dosage on the weight of the pill.
    __________________
    This too will pass ...

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. medication tapering and changes
    By sparklypickle in forum Depression from Panic/Anxiety
    Replies: 5
    Last Post: 30-09-15, 00:09
  2. Cross-tapering
    By NoPoet in forum Medication
    Replies: 8
    Last Post: 11-10-13, 19:11
  3. Tapering off Cit - best way?
    By mizfiesta in forum Citalopram / Celexa
    Replies: 2
    Last Post: 04-04-13, 14:28
  4. Tapering Off!!!
    By neowallace in forum Diazepam/Valium
    Replies: 3
    Last Post: 03-04-12, 15:39
  5. Tapering off prozac
    By Purple Fish in forum Fluoxetine / Prozac
    Replies: 3
    Last Post: 04-04-10, 22:49

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •